Facebook Pixel
EmpowHER Guest

should a cortisone shot to shoulder cause increased pain? Will this help w/focal tear?

By Anonymous March 6, 2012 - 4:46pm
Rate This

After a fall in the shower, I had a MRI of my R shoulder looking for possible rotator cuff tear. MRI shows tendonitis and anterior-superior focal tear at 9-10 o'clock position. Do cartilege tears heal on their own? Yesterday, Ortho dr gave me cortisone shot in shoulder to help with inflammation saying it might help. Shoulder feels worse today than it did yesterday.

Add a Comment1 Comments


Most superior labral tears can be treated with anti-inflammatory medications, activity modification and physical therapy.

A superior labral tear is an injury to the cartilage that covers the top part of the shoulder socket. I think this is what you are describing.

Superior labral tears can occur when a patient falls onto an outstretched hand or shoulder. They may also occur in association with rotator cuff tendonitis and tears.

A cortisone injection should relieve the pain rather than worsen it. Give your doctor a call and report that your shoulder feels worse following the injection.

Hope you feel better very soon,


March 6, 2012 - 5:48pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Shoulder Tendinitis

Get Email Updates

Related Topics

Shoulder Tendinitis Guide


Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!